Alert archive / Montana / Winter Storm Warnings in 2007
Winter Storm Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Oct 18, 2007, 2:53 PM MDT. It took effect at Oct 18, 2007, 9:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 2:53 PM MDT (20:53 UTC)
- In effect from
- Oct 18, 2007, 9:00 PM MDT
- Expired
- Oct 19, 2007, 3:54 AM MDT
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 182053 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 253 PM MDT THU OCT 18 2007 ...ANOTHER FALL STORM WILL AFFECT THE ROCKY MOUNTAIN FRONT TONIGHT AND FRIDAY... .A FALL STORM WILL AFFECT THE ROCKY MOUNTAIN FRONT TONIGHT THROUGH FRIDAY. EXPECT ACCUMULATING SNOWS IN THE MOUNTAINS AND THE ADJACENT FOOTHILLS. ADDITIONALLY STRONG WINDS WILL ALSO ACCOMPANY THIS STORM...PRODUCING VERY LOW VISIBILITIES...WITH NEAR WHITE OUT CONDITIONS AT TIMES LATER TONIGHT AND ON FRIDAY MORNING. MTZ009-048-190500- /O.UPG.KTFX.WS.A.0012.071019T0300Z-071019T1800Z/ /O.NEW.KTFX.WS.W.0010.071019T0300Z-071019T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 253 PM MDT THU OCT 18 2007 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM MDT FRIDAY FOR THE ROCKY MOUNTAIN FRONT FOR ELEVATIONS ABOVE 4500 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM FRIDAY FOR THE ROCKY MOUNTAIN FRONT FOR ELEVATIONS ABOVE 4500 FEET. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A PACIFIC STORM SYSTEM WILL AFFECT THE ROCKY MOUNTAIN FRONT TONIGHT THROUGH FRIDAY MORNING. EXPECT NEW SNOW ACCUMULATIONS BY MID DAY ON FRIDAY OF 5 TO 8 INCHES IN THE MOUNTAINS...WITH 2 TO 4 INCHES POSSIBLE IN THE FOOTHILLS. ADDITIONALLY...STRONG WINDS OF 30 TO 40 MPH...WITH GUSTS AROUND 60 MPH COULD CAUSE VERY LOW VISIBILITIES...WITH NEAR WHITEOUT CONDITIONS IN BLOWING SNOW AT TIMES...ESPECIALLY ON HIGHWAY 2...BETWEEN EAST GLACIER PARK AND MARIAS PASS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS DEVELOPING SITUATION. $$
2 follow-up statements
000 WWUS45 KTFX 190346 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 946 PM MDT THU OCT 18 2007 ...ANOTHER FALL STORM WILL AFFECT THE ROCKY MOUNTAIN FRONT TONIGHT AND FRIDAY... .A FALL STORM WILL AFFECT THE ROCKY MOUNTAIN FRONT TONIGHT THROUGH FRIDAY. EXPECT ACCUMULATING SNOWS IN THE MOUNTAINS AND THE ADJACENT FOOTHILLS. ADDITIONALLY STRONG WINDS WILL ALSO ACCOMPANY THIS STORM...PRODUCING VERY LOW VISIBILITIES...WITH NEAR WHITE OUT CONDITIONS AT TIMES DURING THE OVERNIGHT TONIGHT AND EARLY MORNING HOURS ON FRIDAY. MTZ009-048-191200- /O.CON.KTFX.WS.W.0010.000000T0000Z-071019T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 946 PM MDT THU OCT 18 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MDT FRIDAY FOR THE ROCKY MOUNTAIN FRONT ABOVE 4500 FEET ELEVATION... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MDT FRIDAY. A PACIFIC STORM SYSTEM WILL AFFECT THE ROCKY MOUNTAIN FRONT TONIGHT THROUGH FRIDAY MORNING. EXPECT NEW SNOW ACCUMULATIONS BY MIDDAY ON FRIDAY OF 5 TO 8 INCHES IN THE MOUNTAINS...WITH 2 TO 4 INCHES POSSIBLE IN THE FOOTHILLS. ADDITIONALLY...STRONG WINDS OF 30 TO 40 MPH...WITH GUSTS AROUND 60 MPH REDUCING VISIBILITY. BLOWING SNOW MAY CAUSE NEAR WHITEOUT CONDITIONS AT TIMES...ESPECIALLY ON HIGHWAY 2 BETWEEN EAST GLACIER PARK AND MARIAS PASS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS DEVELOPING SITUATION. $$
000 WWUS45 KTFX 190954 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 354 AM MDT FRI OCT 19 2007 MTZ009-048-191100- /O.CAN.KTFX.WS.W.0010.000000T0000Z-071019T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 354 AM MDT FRI OCT 19 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS MIXED WITH RAIN OVER THE AREA... LIMITING SNOWFALL AMOUNTS. THERE MAY STILL BE SOME BRIEF PERIODS OF BLOWING SNOW AND REDUCED VISIBILITY AS WINDS INCREASE THIS MORNING BUT CONDITIONS WILL NOT BE WIDESPREAD. $$ THOMSON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 18, 12:00 PM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, Oct 18, 12:00 PM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1200 PM MDT THU OCT 18 2007 UPDATED AVIATION SECTION ONLY .DISCUSSION... NO UPDATE NEEDED THIS MORNING. CURRENT FORECAST REMAINS ON TRACK. WILL REVISIT FOR THE AFTERNOON PACKAGE THE RATIONALE FOR THE HIGHLIGHTS CURRENTLY IN PLACE. EMANUEL && .AVIATION... UPDATED 1800Z. A STRONG AREA OF SURFACE LOW PRESSURE IS MOVING INTO THE PACIFIC NORTHWEST THIS AFTERNOON. THIS SURFACE AREA OF LOW PRESSURE WILL MOVE ACROSS SOUTHERN ALBERTA ON FRIDAY...AS A COLD FRONT MOVES THROUGH THE REGION. EXPECT INCREASING CLOUDS...LOWERING CEILINGS AND PRECIPITATION DEVELOPING OVER THE ROCKY MOUNTAIN FRONT BY THIS EVENING. SNOW LEVELS WILL GENERALLY BE ABOVE 5500 FEET TONIGHT OVER THE ROCKIES...WITH LIFR CONDITIONS AT TIMES. ONLY SCATTERED SHOWERS ARE POSSIBLE FURTHER EAST OVER THE PLAINS...THUS VFR CONDITIONS ARE GENERALLY EXPECTED OVER THE NEXT 24 HOURS. HOWEVER...STRONG SURFACE WINDS ARE POSSIBLE AT TIMES LATER TONIGHT AND ON FRIDAY AT CUT BANK AND GREAT FALLS. BRUSDA && .PREV DISCUSSION...ISSUED 417 AM MDT THU OCT 18 2007 TODAY THROUGH SATURDAY...PROGRESSIVE FLOW PATTERN HAS BECOME ESTABLISHED OVER THE WESTERN U.S AS INITIAL UPPER LEVEL TROUGH DIGS INTO THE CENTRAL U.S. WITH ANOTHER BROAD TROUGH IN THE EASTERN PACIFIC NEARING THE COAST. FAST WESTERLY FLOW PATTERN WILL BRING A SERIES OF PACIFIC SYSTEMS INTO THE NW U.S. THROUGH EARLY THIS WEEKEND. THIS WILL BRING AN OVERALL WINDY COOL AND UNSETTLED PERIOD OF WEATHER TO THE FORECAST AREA WITH SOME SIGNIFICANT PRECIPITATION POSSIBLE AT TIMES OVER THE MOUNTAINS...HOWEVER WESTERLY DOWNSLOPE WINDS WILL LIMIT MUCH OF ANY PRECIPITATION FROM REACHING THE NORTH CENTRAL MT PLAINS. WEAK RIDGING IN THE FLOW WILL KEEP THE AREA MAINLY DRY THROUGH EARLY THIS AFTERNOON WITH CLOUDS INCREASING FROM THE WEST AS THE NEXT PACIFIC SYSTEM APPROACHES. FIRST AREA OF MOISTURE ASSOCIATED WITH WARM ADVECTION IN ADVANCE OF THE SYSTEM WILL SPREAD ACROSS WESTERN AND SW ZONES LATE THIS AFTERNOON AND TONIGHT WITH A MORE POTENT SECOND AREA OF PRECIPITATION REACHING THE REGION FRIDAY AFTERNOON AND NIGHT WITH SOME DRYING OCCURRING AGAIN SATURDAY. OVER SW MT...SNOW LEVELS WILL RISE ABOVE PASSES TONIGHT AND REMAIN THERE UNTIL FRIDAY NIGHT. EXPECT SOME SNOW OVER THE HIGHER TERRAIN OF SW MT THROUGH THE NEXT SEVERAL DAYS...HOWEVER SIGNIFICANT AMOUNTS SHOULD MAINLY BE LIMITED TO THE HIGHEST TERRAIN. OVER ROCKY MTN FRONT...SNOW LEVELS WILL BRIEFLY RISE ABOVE PASSES FRIDAY AFTERNOON BEFORE LOWERING AGAIN FRIDAY EVENING AS A COLD FRONT PASSES THROUGH THE AREA. WILL MAINTAIN WINTER STORM WATCH FOR THAT REGION TONIGHT...MORE FOR INCREASED WINDS THAN SNOWFALL AS PRECIPITATION AMOUNTS APPEAR SOMEWHAT MARGINAL AT THIS POINT UNTIL THE STRONGER DISTURBANCE MOVES THROUGH THE AREA FRIDAY AFTERNOON AND EVENING. MODELS CONTINUE TO INDICATE VERY STRONG WINDS ALOFT SPREADING OVER NORTH CENTRAL MT FRIDAY AFTERNOON WITH A SURFACE LOW TRACKING NEAR OR JUST NORTH OF THE CANADIAN BORDER FRIDAY EVENING. WHILE SOUNDING PROFILES AND PRESSURE GRADIENT ALIGNMENTS DO NOT SUPPORT A CLASSIC DOWNSLOPE WIND EVENT FOR THE AREA...WINDS ALOFT COMBINED WITH MIXING AND A FRONTAL PASSAGE SHOULD PROVIDE STRONG WINDS AND WILL ISSUE A HIGH WIND WATCH FOR MUCH OF NORTH CENTRAL MT FOR FRIDAY AFTERNOON AND EVENING TO HIGHLIGHT THIS. HOENISCH SATURDAY NIGHT THROUGH TUESDAY NIGHT...UPPER LEVEL TROUGH WILL BE EXITING MY FORECAST AREA SATURDAY NIGHT. RESIDUAL SHOWERS WILL MAINLY AFFECT THE WESTERN AND SOUTHWEST MOUNTAINS WITH ISOLATED SHOWERS IN THE VALLEYS AND OVER THE PLAINS. UPPER LEVEL RIDGING BUILDS OVER THE PACIFIC NORTHWEST COAST ON SUNDAY THEN GRADUALLY PROGRESSES INLAND OVER THE NEXT FEW DAYS. THIS SCENARIO PUTS MY FORECAST AREA UNDER A NORTHWEST FLOW ALOFT THROUGH MUCH OF THE MEDIUM RANGE PERIOD. MODELS CONTINUE TO BE IN DECENT AGREEMENT KEEPING MY FORECAST AREA GENERALLY DRY WITH TEMPERATURES THAT RISE WELL ABOVE SEASONAL AVERAGES BY TUESDAY AS THE UPPER RIDGE MOVES OVER THE NORTHERN ROCKY MOUNTAINS. PATTERN WILL ALSO FAVOR GUSTY DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE ROCKY MOUNTAINS. MPJ WEDNESDAY AND THURSDAY...MODELS AGREE WITH A WEAK RIDGE OF HIGH PRESSURE IN PLACE OVER MONTANA. AT THIS TIME A PACIFIC DISTURBANCE IS EXPECTED TO FLOW THROUGH THE HIGH PRESSURE AHEAD OF A LOW PRESSURE TROUGH MOVING INTO THE PACIFIC NORTHWEST BY THURSDAY. A CHANCE FOR PRECIPITATION MAINLY IN THE MOUNTAINS THURSDAY. TEMPERATURES WILL BE ABOVE NORMAL WEDNESDAY AND NEAR NORMAL THURSDAY. SAUCIER && .PRELIMINARY POINT TEMPS/POPS... GTF 52 41 59 37 / 0 20 10 20 CTB 51 39 53 33 / 10 10 10 10 HLN 55 39 60 35 / 10 20 20 50 BZN 55 36 57 38 / 10 20 30 60 WEY 38 31 45 34 / 40 50 80 90 DLN 47 34 54 32 / 10 20 50 70 HVR 55 36 60 37 / 0 20 10 10 LWT 50 35 59 37 / 0 20 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR MTZ009-010-012>014-044>046-048>050. WINTER STORM WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR MTZ009-048. && SHORT TERM...EMANUEL/HOENISCH LONG TERM...MPJ/SAUCIER AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 18, 5:08 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 508 AM MDT THU OCT 18 2007 MTZ011-047-051-191115- HILL-BLAINE-FERGUS- 508 AM MDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-012>014-044>046-048>050-191115- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN- 508 AM MDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT ANOTHER PACIFIC WEATHER SYSTEM WILL APPROACH THE REGION TONIGHT WITH SNOW DEVELOPING OVER OVER THE ROCKY MOUNTAIN FRONT AND CONTINUING INTO FRIDAY MORNING. ACCUMULATING SNOW IS EXPECTED THROUGH TONIGHT OVER PASSES ALONG THE ROCKY MOUNTAIN FRONT WITH GUSTY WINDS DEVELOPING AS WELL...CREATING REDUCED VISIBILITY IN BLOWING SNOW AT TIMES. A WINTER STORM WATCH IS IN EFFECT TONIGHT THOUGH FRIDAY MORNING FOR THE ROCKY MOUNTAIN FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG WEATHER DISTURBANCE IN FAST WESTERLY FLOW ALOFT WILL MOVE ACROSS THE REGION FRIDAY AFTERNOON AND EVENING. STRONG WINDS ALOFT ASSOCIATED WITH THIS FEATURE IN COMBINATION WITH THE PASSAGE OF A COLD FRONT COULD BRING A PERIOD OF VERY STRONG WINDS TO WESTERN PORTIONS OF NORTH CENTRAL MONTANA FRIDAY AFTERNOON AND EVENING. A HIGH WIND WATCH IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL MONTANA FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052>055-191115- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 508 AM MDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION FRIDAY AND SATURDAY WITH A COLD FRONT MOVING ACROSS SOUTHWEST MONTANA FRIDAY NIGHT. WIDESPREAD RAIN AND MOUNTAIN SNOW IS EXPECTED TO DEVELOP OVER SOUTHWEST MONTANA FRIDAY AFTERNOON AND CONTINUE THROUGH SATURDAY MORNING. SNOW LEVELS WILL BE AT OR ABOVE 7000 FT THROUGH FRIDAY NIGHT THEN LOWER TO TO THE VALLEYS SATURDAY MORNING. SIGNIFICANT SNOW IS POSSIBLE ABOVE 7000 FEET FRIDAY AFTERNOON AND FRIDAY NIGHT...HOWEVER ONLY LIGHT ACCUMULATIONS ARE EXPECTED AT PASS LEVELS AND LOWER ELEVATIONS LATE FRIDAY NIGHT THOUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:52 AM MDT | High Wind Watch | TFX | 23 hr |
Nearby
Winter Storm Warnings in Montana, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.